memory and concentration loss

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Lilly113
Regular Member


Date Joined Nov 2006
Total Posts : 45
   Posted 12/26/2006 2:34 PM (GMT -7)   
ive been taking prozac 20mg for around a month or so, and although i feel i have more energy, i find it difficult to concentrate even on tv. i have work to do and i cant even start doing it as i cant even "make myself". i have a deadline in two weeks and im begining to get worried.
 
in the past i have taken supplements like ginko biloba to aid memory and concentration but im not sure what i can take with anti D's. anybody experiencing similar things? and any idea what i can take to help my concentration and memory? thankyou in advance xx
  • Hold fast to dreams, for if dreams die, life is a broken winged bird that cannot fly. (Langston Hughes)

 

  • It's easier to go down a hill than up it but the view is much better at the top. (Arnold Bennet)


smiler
Veteran Member


Date Joined Sep 2006
Total Posts : 657
   Posted 12/27/2006 10:21 AM (GMT -7)   
If your meds don't state if you can take GB etc.... deffinitely check it out , you could phone your doc or ask your pharmasist as the only info on Prozacs site was this ;
 
 
You should not take PROZAC if you:
  • are allergic to PROZAC, or any of its components, or have had a bad reaction to PROZAC or generic fluoxetine previously.
  • are taking a type of antidepressant medicine known as a monoamine oxidase inhibitor (MAOI), such as Nardil® (phenelzine sulfate) or Parnate® (tranylcypromine sulfate). Using an MAOI together with many prescription medicines, including PROZAC, can cause serious or even life-threatening reactions. You must wait at least 14 days after you have stopped taking an MAOI before you can take PROZAC. Also, you need to wait at least 5 weeks after you stop taking PROZAC before you take an MAOI.
  • are taking a type of antipsychotic medicine known as Mellaril® (thioridazine). Also, you need to wait at least 5 weeks after you stop taking PROZAC before you take Mellaril.
  • are taking a type of antipsychotic medicine known as Orap® (pimozide).

I'm sure others will come in on this one with info.

I wish you well Lilly ,

Smiler tongue


Bipolar Moderator
 
DX : Bipolar , Panic Disorder , GAD , OCD.
 
If HealingWell.com has helped you in some small or big way, please donate and enable us to continue helping others find their way to "healing well" at http://www.healingwell.com/donate/
 thank you.


Jeannie143
Veteran Member


Date Joined Apr 2004
Total Posts : 6056
   Posted 12/27/2006 10:34 AM (GMT -7)   
I would definitely ask your pharmacist. They go through rigorous training to become proficient in understanding meds and they often love to share than information. Your pharmacist will also be better informed than your doctor on contraindications and med interactions.
~ Jeannie

"People are like stained glass windows: They sparkle and shine when the sun's out, but when the darkness sets in, their true beauty is revealed only if there is light within."

- Elizabeth Kubler-Ross


els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 12/27/2006 4:38 PM (GMT -7)   
Hi Lilly, You may want to go ahead and phone your doc like the others have recommended here.  You have been on the Prozac a short period of time and though your doing better depression wise...you should still be able to function in all other areas of your life.  I agree that you should not mix anything over the counter without checking first to make sure it is safe.  Please do check in and let us know how it goes...

Elisha
Co~Mod: Depression
Moderator: Heart & Cardiovascular Disease
http://www.healingwell.com/donate


jordaNZone
Veteran Member


Date Joined Sep 2006
Total Posts : 752
   Posted 12/27/2006 5:09 PM (GMT -7)   
Hi Lily
Did you have lack of concentration before you took prozac?
The reason I ask is that when I am 'down' my mind gets stuck on one track and I cannot begin to concentrate on any task in particular.
I am taking 20mg. prozac and have always found that it takes about 6 weeks to kick in properly.
Maybe you need to just set yourself little tasks - easily acheivable ones - and go from there..be a little more patient, remember to breathe calmly when you start to get agitated and don't forget to praise yourself for little jobs well done :))
Maree

Savvy63
Regular Member


Date Joined Nov 2006
Total Posts : 450
   Posted 12/31/2006 1:57 AM (GMT -7)   
Do you have any health problems aside from depression?
I am listing symptoms/test results cuz my Dr is still trying to figure out exactly what's going on with me. If any of this rings a bell with you, email me at daisyhen at msn dot com.
                                                              combivent
DDD- MRI confirmed                                    probiotics
Arthritis-xray confirmed                               Neurontin
disc slippage in neck-MRI confirmed               Oxycodone
Fibro- night sweats                                     Zoloft
IBS-D-gas                                                 cortisone shot
Ulcers-endoscopic confirm                            Lortab
dishydrotic eczema                                     Lunesta
Costochondritis                                          B-12
Had both knees scoped in '93' (awesome improvement)
Are we having fun yet?

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 12:53 PM (GMT -7)
There are a total of 2,732,182 posts in 300,998 threads.
View Active Threads


Who's Online
This forum has 151161 registered members. Please welcome our newest member, Geef.
243 Guest(s), 15 Registered Member(s) are currently online.  Details
imagardener2, Matt_eire89, Tick41, Starlight*, Paxton, Todd1963, Huddie, DennisinNY, maria2016, jrpsf, ChickenArise, Traveler, Blu's Mama, Tim Tam, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer